MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics (b)(6) on retained kit lot 114861 with the following internal serum/plasma control samples:(b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 114861 were reviewed.This lot met the required release specifications.A review of the complaints reported as (b)(6) (confirmed and unconfirmed) related to lot number 114861 showed that the complaint rate is (b)(6).The evidence available does not indicate that the product is performing outside label claims.Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
A customer reported a (b)(6) (ag/ab not otherwise specified) result on a serum sample with the alere determine hiv-1/2 ag/ab combo test.Confirmation testing (methodology not otherwise specified) was (b)(6).The patient was reported as a pregnant female (first trimester).The customer stated they "didn't believe" art was administered based on the alere determine hiv-1/2 ag/ab results.The customer reported there was no death, serious injury or surgical procedures performed based on the results.There is insufficient information to determine if a malfunction occurred.Patient treatment and patient outcome are unknown.Attempts to gain additional patient information were not successful.

Brand Name
ALERE DETERMINE HIV-1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV 1/2 AG/AB
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough, me
MDR Report Key9746731
Report Number1221359-2020-00009
Device Sequence Number13946745
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310114861
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Catalogue Number7D2648
Device Lot Number114861
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR